Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SendMeAngels

I Hate Retin A Micro

Recommended Posts

Retin A Micro is the worst medication I have ever used. I've been on this for six weeks and my face is covered in red and brown marks and inflamed pimples (which I never got before). I get so sick and damn tired of waking up in the morning to find new painful pimples. I am just done with this medication, it is useless to me. It turned my face into a complete disaster and can hardly cover this mess with makeup. I'm sorry for the rant, I just hate this medication and I won't continue using something that will destroy my face.

Share this post


Link to post
Share on other sites

worked for me.. it just takes 3-4 months to settle down. btw all those zits coming up are not being caused by the retin-A those are there regardless. The vit. A just causes those clogged pores to detach and come up. you could be prescribed an oral antibiotic doxycycline to help with the inflammation.. this is me after 8 months...

when the purging process was really bad..

and today...

hope I helped.. GOOD LUCK! best wishes xoxo

Share this post


Link to post
Share on other sites

I only had nearly invisible clogged pores before this. I went from being nearly clear to being a mess. I get about 5 new pimples a week. That just seems like a lot. And usually (not always) they are inflamed. Is it possible that it just isn't working?

And your face looks fantastic! Your skin is beautiful! Congratulations!

Share this post


Link to post
Share on other sites

(sorry it's kinda hard to see, I have a lot of invisible clogged pores too)

^^^^^

i was the same way too before I started, nearly clear. From what i've researched/ read/ asked derm/ retin-A cannot become ineffective... maybe a higher dose of retin-a would get you through faster. I'm on .1% micro. But, people use this medication for life! I felt the exact same way you do at six weeks. I was so confused why my skin was getting soooo bad but I decided to stick through it bc it was just soo bad I didn't really have an appealing alternative option. your face really ends up hurting i know :( but, make sure your using a gentle clenser and a thicker moisturizer. for the first 4 months I used cetaphil clenser and thick moisturizer. and never wash your face more than twice... Whhat really scared me into keep using it was the fact that my options after retina were either a hormone treatment or accutane but, neither are a permanent fix... retina you can use your whole life and not build a tolerance too. So to sum it all up the fact is that because you are breaking out means it's working!

hope I helped. feel free to ask any other questions!

Oh and thanks for the compliment!

Share this post


Link to post
Share on other sites

I only had nearly invisible clogged pores before this. I went from being nearly clear to being a mess. I get about 5 new pimples a week. That just seems like a lot. And usually (not always) they are inflamed. Is it possible that it just isn't working?

And your face looks fantastic! Your skin is beautiful! Congratulations!

Aren't you on spiro? If you get a high enough dosage it will eventually clear your acne. As for clogged pores, Retin A is pretty useless. I only find Retin A useful for when you don't have acne or clogged pores, and just want to improve your skin texture. What has really worked for clogged pores for me are professional salicylic acid peels, 20-30%. Do about 3 of those and your pores will look amazing.

Share this post


Link to post
Share on other sites

Retin A Micro actually does seem to be clearing those clogged pores. That's fantastic and everything, but it's left a hot mess in its wake. I am on spiro but I don't feel that increasing the dose would help much since it was working so well before. Cactuscalypso, I'm also on .1%. How long did it take for your initial breakout to stop? For the past three weeks I've cut out refined sugars, white bread, and nearly all dairy, thinking that a diet may help. But it hasn't done a damn thing.

My derm prescribed me Vanoxide HC to help with the inflamed bumps, but I'm worried that dumping more gunk on (aside from the moisturizer) will irritate my skin and make me break out even more. Do you think it would lessen this IB if I did start using it? Or will that break me out too? Do you have any other suggestions as to what I can do to lessen this IB. Any advice is very appreciated!

Share this post


Link to post
Share on other sites

Stick to it. I was on retin a before and it took almost 10-12 weeks to star seeing slight improvement. After 4 months my skin was the best it has in years. Give it12 weeks and if you don't see improvements then you should think about something else. And when I mean see improvements is that you should break out less by 12 weeks but it won't be completely clear until 4 months or so. I'm on differin right now another retinoid like and my face is a mess and i'm on week 7. Im giving it the full 12 weeks to see if it starts to work and then decide if ill continue the medication. Good luck and be patient :)

Share this post


Link to post
Share on other sites

Stick with it. I also started from "fine" skin and went through a bad phase, but now at 4.5 months, my skin is much nicer. Do you have something antibacterial? My derm told me to continue using BPO in the morning to kill bacteria, and then I added salicylic acid in the morning, too, which really helped clear out the gunk the retinoid was bringing up.

Share this post


Link to post
Share on other sites

NotMeAtAll, did it take the full 4.5 months to see improvement? So far the only difference I see is smaller bumps. I'm not getting too many of those large inflamed ones like I had been when I first started (I'm in the middle of my 7th week). Oddly, I have three small bumps on one cheek and they do go away, but they never (pardon the grossness) burst. So I'm not sure how to tackle those. Have you ever experienced those before? Other than that, it's just been little whiteheads on my chin. Even before I began the Retin A, I had a ton of almost invisible clogged pores on my chin, which was why I started it in the first place.

Initially I was using 10% PanOxyl, but it was making my face sore, and my acne worse, so she told me to stop using that with the Retin A. She gave me a prescription for Vanoxide HC, which I do have, but haven't used. I can't find much information on it, but I've been afraid to use it. I just really don't want another breakout. Should I try using it?

Share this post


Link to post
Share on other sites

Yes, I still had pimples at 7 weeks. It was better by 12, and at 20 weeks, I am pretty clear.

I only use BPO 2.5% from Paula's Choice. It is very gentle and I only use it in the morning, followed by moisturizer and sunscreen. There is research to show that 2.5% BPO is as effective as 5 or 10% with much less irritation. If you do it, I would start slowly, every other morning, plus lots of soothing moisturizer. I have been washing my face as soon as I wake and then applying a lot of CeraVe. That sits for 2 hours while I wake, and then I wash again and apply the salicylic acid, BPO, more moisturizer and sunscreen, and I get no irritation.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×